Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

August 7, 2011Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 7, 2011, 9:43 PM EDT for Carbon County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 9:43 PM EDT (01:43 UTC)
Expired
Aug 7, 2011, 10:15 PM EDT
In force
32 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 153 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS81 KPHI 080143
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 PM EDT SUN AUG 7 2011

PAZ054-061-062-080215-
CARBON PA-LEHIGH PA-NORTHAMPTON PA-
943 PM EDT SUN AUG 7 2011

...SHOWERS WITH HEAVY RAINFALL AND A POSSIBLE STRONG THUNDERSTORM
FOR LEHIGH...NORTHAMPTON AND CARBON COUNTIES...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 45 MILES WEST
OF WILKES-BARRE TO 23 MILES WEST OF LEHIGHTON...MOVING SOUTHEAST AT
25 MPH. THE SHOWERS WILL BE NEAR LANSFORD AROUND 1015 PM.

BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL 
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND 
SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ANY STRONG THUNDERSTORM THAT 
HOLDS TOGETHER INTO CARBON COUNTY OF THE POCONOS.

LAT...LON 4092 7585 4079 7557 4063 7582 4069 7588
      4074 7578 4084 7594 4090 7600 4091 7600
      4094 7593

$$

FORECASTER:  DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:20 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 7, 8:20 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EDT SUN AUG 7 2011

.SYNOPSIS...
UNSETTLED WEATHER IS EXPECTED TO CONTINUE OVER THE NEXT COUPLE OF
DAYS AS A WEAK SURFACE THROUGH REMAINS ACROSS OF THE AREA TONIGHT
AND A COLD FRONT SAGS TO OUR SOUTH AND STALLS ON MONDAY. WAVES OF
LOW PRESSURE WILL DEVELOP AND TRAVEL ALONG THIS BOUNDARY THROUGH THE
EARLY PART OF THE WEEK. HIGH PRESSURE MAY FINALLY RETURN FOR THE END
OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE WARM FRONT HAS FINALLY MADE ITS WAY THROUGH THE AREA LATE THIS
AFTERNOON, WHILE A COLD FRONT REMAINS TO OUR WEST. A WEAK SURFACE
TROUGH EXTENDS FROM NORTHERN NEW JERSEY, SOUTHWEST THROUGH
MARYLAND AND VIRGINIA. EACH OF THESE BOUNDARIES WILL HELP TO CREATE
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND INTO
THE EVENING. THE STRONGEST FORCING ALOFT IS ASSOCIATED WITH A
SHORTWAVE/VORTICITY MAXIMUM MOVING ACROSS THE APPALACHIANS IN WEST
VIRGINIA/WESTERN VIRGINIA. THIS WILL SLOWLY SLIDE EASTWARD AND HELP
TO INTENSIFY ACTIVITY ALONG THE MASON DIXON LINE. PW VALUES REMAIN
AROUND/JUST SLIGHTLY OVER 2 INCHES, SO HEAVY RAIN COULD OCCUR WITH
SOME STORMS. WITH DEWPOINTS IN THE LOW/MID 70S AND TEMPERATURES
REACHING MID/UPPER 80S TO LOW 90S, INSTABILITY PARAMETERS ARE
MODEST...CAPES 1500-2000 J/KG AND LI'S -3 TO -6. ALTHOUGH SHEAR IS
NOT VERY IMPRESSIVE, GENERALLY 25 KNOTS OR LESS, SOME STRONGER
UPDRAFTS ARE POSSIBLE AND GUSTY WINDS COULD OCCUR WITH STRONGEST
STORMS. THE COLD FRONT IS NOT EXPECTED TO MAKE IT INTO THE AREA
UNTIL AROUND THE DAYLIGHT HOURS MONDAY, BUT ONCE THE SUN GOES DOWN
AND DAYTIME HEATING IS LOST, CONVECTIVE ACTIVITY SHOULD BEGIN TO
WANE.

THERE IS QUITE A BIT OF MOISTURE, ESPECIALLY IN THE NORTHERN AREAS
WHERE THE HEAVY RAIN OCCURRED LAST NIGHT. BUT WITH A WEST/NORTHWEST
WINDS AND CLOUDY SKIES TO START THE EVENING OUT, WE ARE NOT
EXPECTING VERY DENSE FOG AT THIS POINT, AND GUIDANCE BACKS THIS UP.
VISIBILITIES COULD GET AROUND 3 OR 4 MILES, BUT NOT LOW ENOUGH TO
PUT INTO THE PUBLIC GRIDS. WE WILL HAVE TO KEEP AN EYE OUT IN CASE
SKIES CLEAR OUT MORE THAN EXPECTED AND WINDS BECOME CALM WHICH MAY
HELP CREATE THICKER FOG.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE COLD FRONT IS EXPECTED TO CONTINUE MOVING THROUGH THE AREA ON
MONDAY THEN STALL JUST TO OUR SOUTH. MODELS ARE HITTING
PRECIPITATION POSSIBILITIES HARDER NORTH OF THE FRONT AS A
SHORTWAVE/VORTICITY MAXIMUM CROSSES DURING THE AFTERNOON. HOWEVER,
WITH THE PROXIMITY OF THE FRONT, WE HAVE DECIDED TO PUT IN AT LEAST
A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS EVERYWHERE ON
MONDAY. ONE FACTOR THAT MAY LIMIT COVERAGE IS WE ARE EXPECTING LESS
MOISTURE THAN THE LAST FEW DAYS. EVEN STILL, HEAVY RAIN AND GUSTY
WINDS COULD ALWAYS OCCUR. PRECIPITATION CHANCES ARE EXPECTED TO
DIMINISH OVERNIGHT MONDAY AS UPPER LEVEL SUPPORT DRIFTS EAST.
HOWEVER, BY TUESDAY, AN AREA OF LOW PRESSURE IS EXPECTED TO FORM
ALONG THE STALLED BOUNDARY WHILE A SHORTWAVE/VORTICITY MAX ALOFT
CROSSES DURING THE AFTERNOON. THE MODELS PLACE THE HEAVIEST RAIN
ACROSS OUR NORTHERN HALF OF THE CWA AND NORTHWARD AS THE SURFACE LOW
CROSSES TUESDAY AFTERNOON AND TUESDAY NIGHT. SO WE WILL KEEP
EVERYONE WITH A CHANCE OF RAIN, WITH GREATEST PROBABILITIES ACROSS
THE NORTHERN SECTIONS. WE KEPT THE CHANCE OF PRECIPITATION OVERNIGHT
TUESDAY INTO WEDNESDAY UNTIL THE LOW PRESSURE MOVES AWAY FROM THE
AREA, ALTHOUGH ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THE AFTERNOON WEDNESDAY AS THE TROUGH AND VORTICITY CROSSES
LATE IN THE DAY.

ALTHOUGH 925 MB TEMPERATURES ARE LOWER ON MONDAY AND THICKNESSES ARE
SLIGHTLY LOWER, WE EXPECT HIGH TEMPERATURES MONDAY TO WARM A FEW
DEGREES MORE THAN TODAY DUE TO THE FACT WE SHOULD HAVE MORE
SUNSHINE. THE GOOD NEWS IS THAT WE EXPECT DEWPOINTS TO BE SLIGHTLY
LOWER THAN THEY WERE TODAY, SO THIS SHOULD HELP TO KEEP HEAT INDEX
VALUES BELOW ADVISORY CRITERIA. ONE EXCEPTIONS MAY BE AREAS SOUTH OF
THE SAGGING COLD FRONT, BUT WE WILL LET LATER SHIFTS SEE HOW FAR THE
FRONT PROGRESSES BEFORE ISSUING ANY STATEMENTS. TEMPERATURES ON
TUESDAY AND WEDNESDAY ARE EXPECTED TO REMAIN A COUPLE OF DEGREES
ABOVE NORMAL, BUT NO SIGNIFICANT HEAT IS EXPECTED AT THIS TIME.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE WILL CONTINUE TO ROTATE IN THE UPPER ATMOSPHERE WELL
NORTH OF THE GREAT LAKES THROUGH THE PERIOD. THAT WILL BRING A
WEST OR WEST NORTHWEST FLOW OVER THE MID ATLANTIC REGION. AT THE
SURFACE, THE FRONTAL SYSTEM, THAT IS FORECAST TO BRING SHOWERS AND
THUNDERSTORMS TO THE AREA TUESDAY INTO WEDNESDAY, WILL BE MOVING
OFF TO THE EAST BY WEDNESDAY NIGHT. HIGH PRESSURE WILL PUSH IN
WITH FAIR WEATHER AND A FRESH BATCH OF SLIGHTLY COOLER AND DRIER
AIR. THE THREAT FOR PRECIPITATION WILL BE AT A MINIMUM WEDNESDAY
NIGHT INTO SATURDAY. AT THAT TIME, A FRONTAL SYSTEM WILL BE
APPROACHING FROM THE WEST. IT COULD TOUCH OFF ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY.

DAYTIME HIGH TEMPERATURES THROUGH THE PERIOD WILL RANGE FROM THE
LOWER AND MID 70S NORTH TO THE MID AND UPPER 80S SOUTH. OVERNIGHT
LOWS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL ACTUALLY BE QUITE
PLEASANT IN MANY LOCATIONS, RANGING FROM THE 50S NORTH TO THE
60S SOUTH. SATURDAY NIGHT LOWS WILL BE SLIGHTLY HIGHER AS CLOUDS
AND SHOWERS MOVE IN. THEY WILL RUN IN THE 60S TO LOWER 70S.

DOWN THE SHORE, WE DON'T EXPECT MUCH OF A SEA BREEZE ON THURSDAY.
SO HIGH TEMPERATURES SHOULD BE IN THE MID AND UPPER 80S. FRIDAY
AND SATURDAY WE'LL HAVE A SEA BREEZE. SUNDAY THERE COULD BE
CLOUDS AND/OR SHOWERS. SO HIGHS ALL THREE DAYS SHOULD BE IN THE
LOWER 80S.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS HAVE PREVAILED THIS EVENING, EXCEPT IN ANY OF THE
SHOWERS/TSTMS, WHICH ARE DIMINISHING IN BOTH COVERAGE AND INTENSITY
AT THIS TIME AND SHOULD BE TOATALLY GONE IN SEVERAL HOURS. EXPECT
VFR FOR MOST OF THE NIGHT, ALTHOUGH CONDITIONS MAY LOWER FOR AT
LEAST A FEW OF THE TAF SITES OVERNIGHT IN MVFR VSBYS IN LIGHT PATCHY
FOG. THEN...MOSTLY VFR WEATHER IS AGAIN EXPECTED MONDAY, WITH THE
EXCEPTION OF ANY ISOLATED THUNDERSTORMS LATER MONDAY AFTERNOON.

A WEAK SURFACE COLD FRONT ACCOMPANIED BY A TROUGH OF LOW PRESSURE IN
THE UPPER ATMOSPHERE WILL MOVE THROUGH OUR AREA EARLY TONIGHT. AS
THE COLD FRONT MOVES TO THE EAST THIS EVENING, WINDS WILL SHIFT TO
THE WEST AND THEN NORTHWEST...ALTHOUGH SPEEDS WILL BE UNDER 10
KTS. SOME DRYING MAINLY AT MID AND UPPER LEVELS OF THE ATMOSPHERE
MAY OCCUR...BUT EVEN SO, DEW POINTS WILL REMAIN RATHER HIGH AT THE
SURFACE. PATCHY MARGINAL VFR FOG MAY RESULT LATE TONIGHT
ESPECIALLY IF WINDS DROP AT THE MORE RURAL TAF SITES. WHILE
CUMULUS AND STRATOCUMULUS AND ASSOCIATED SCATTERED CONVECTION
SHOULD DIE OFF THIS EVENING...CONVECTIVE DEBRIS MAY BE AROUND FOR
AWHILE INTO THE OVERNIGHT PERIOD.

SCATTERED CUMULUS DEVELOPMENT SHOULD RENEW BY MID MORNING MONDAY AND
LINGER THROUGH THE AFTERNOON. WEAKER UPPER SUPPORT FOR THE WEAK
SURFACE COLD FRONT LATE MONDAY MAY MEAN THAT LESS OR LITTLE
CONVECTION INITIATES MONDAY AFTERNOON.

OUTLOOK...
ADDITIONAL UPPER ENERGY WILL ROLL THROUGH THE AREA EARLY THIS WEEK.
ANOTHER WEAK COLD FRONT IS EXPECTED LATER TUESDAY INTO TUESDAY
NIGHT...AND ANOTHER POSSIBLY WEDNESDAY. HIGH PRESSURE AND SLIGHTLY
DRIER AIR IS FORECAST TO BUILD INTO THE AREA THURSDAY AND CONTINUE
FRIDAY. CONDITIONS SHOULD BE VFR OUTSIDE OF SCATTERED MOSTLY
AFTERNOON AND EVENING CONVECTION TUESDAY AND WEDNESDAY...OR PATCHY
LATE NIGHT AND EARLY MORNING FOG.

&&

.MARINE...
BOATING CONDITIONS ARE FORECAST TO REMAIN UNDER SMALL CRAFT ADVISORY
CRITERIA TONIGHT...AND FOR MOST IF NOT ALL OF THIS COMING WEEK.

A WEAK SURFACE COLD FRONT ACCOMPANIED BY A TROUGH OF LOW PRESSURE IN
THE UPPER ATMOSPHERE WILL MOVE THROUGH THE COASTAL WATERS EARLY
TONIGHT. A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE
PRIOR TO MIDNIGHT. ANY OF THIS CONVECTIVE ACTIVITY MIGHT PRODUCE
LOCALLY HEAVY RAIN DUE TO THE HIGH ATMOSPHERIC MOISTURE CONTENT
THROUGH A DEEP LAYER, AND CAN CAUSE MUCH-REDUCED VISIBILITIES.
ALSO...WINDS AND SEAS WOULD BE ENHANCED NEAR ANY STRONG STORMS.

ADDITIONAL SHORT WAVE ENERGY AND A COUPLE OF ASSOCIATED SURFACE
FRONTS WILL MOVE PAST THE COAST MONDAY THROUGH WEDNESDAY. THE FRONT
LATE MONDAY INTO EARLY MONDAY NIGHT LOOKS AS IF IT MAY NOT HAVE MUCH
IF ANY CONVECTION WITH IT. THE FRONT TUESDAY APPEARS TO BE STRONGER
AND MAY RESULT IN SOME STRONG THUNDERSTORMS LATE TUESDAY AND EARLY
TUESDAY NIGHT. ANOTHER FRONT OR TROUGH MAY PASS BY WEDNESDAY.
OVERALL, THOUGH, WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THIS WEEK. HIGH PRESSURE LOOKS TO BUILD IN
THURSDAY AND PERSIST FRIDAY.

&&

.RIP CURRENTS...

THE RIP CURRENT RISK FOR MONDAY IS FORECAST TO BE LOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...RPW
AVIATION.../RPW
MARINE.../RPW
RIP CURRENTS...
Hazardous weather outlook, Aug 7, 8:21 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
821 PM EDT SUN AUG 7 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-081200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
821 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN MONDAY
AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-081200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
821 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN MONDAY
AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-081200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
821 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN MONDAY
AFTERNOON AND EVENING...AS WELL AS TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 6:31 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 PM EDT SUN AUG 7 2011

DEZ001-002-072300-
KENT DE-NEW CASTLE DE-
631 PM EDT SUN AUG 7 2011

...A THUNDERSTORM WILL AFFECT KENT AND NEW CASTLE COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTH OF MIDDLETOWN...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR SMYRNA...CHAMBERSVILLE AROUND 640
PM...CHESWOLD AROUND 645 PM...LEIPSIC...WOODLAND BEACH AROUND 650
PM...DOVER SPEEDWAY...DOVER AND KENT ACRES AROUND 655 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3928 7575 3943 7576 3938 7550 3934 7547
      3932 7543 3925 7539 3905 7541

FORECASTER: DRAG
Special weather statement, Aug 7, 6:49 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT SUN AUG 7 2011

NJZ001-PAZ055-072330-
MONROE PA-SUSSEX NJ-
649 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL AFFECT MONROE AND SUSSEX COUNTIES...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE OF HEAVY SHOWERS
EXTENDING FROM 26 MILES EAST OF MONTAGUE TO 3 MILES WEST OF MONTAGUE
TO 12 MILES NORTH OF MOUNT POCONO TO 2 MILES SOUTHEAST OF
SCRANTON...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE
NEAR HIGH POINT AROUND 655 PM...HAINESVILLE AROUND 710 PM...SKYTOP
AROUND 715 PM...CANADENSIS...MOUNTAINHOME...SUSSEX AND MOUNTAINHOME
AROUND 730 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4120 7437 4116 7441 4110 7464 4109 7499
      4111 7504 4110 7499 4111 7495 4120 7488
      4122 7488 4127 7484 4132 7479 4135 7471
      4135 7468

FORECASTER:DRAG
Special weather statement, Aug 7, 7:11 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT SUN AUG 7 2011

NJZ001-008-080000-
MORRIS NJ-SUSSEX NJ-
711 PM EDT SUN AUG 7 2011

...HEAVY SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL AFFECT
SUSSEX AND POSSIBLY MORRIS COUNTIES COUNTIES...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS EMBEDDED WITHIN A LINE OF HEAVY
SHOWERS EXTENDING FROM 30 MILES EAST OF MONTAGUE TO 12 MILES EAST OF
MONTAGUE TO 7 MILES SOUTHWEST OF MONTAGUE...MOVING SOUTH AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR VERNON VALLEY...SUSSEX AROUND 725
PM...CRANDON LAKES...BRANCHVILLE AROUND 730 PM...HIGHLAND
LAKE...HAMBURG AROUND 740 PM...FRANKLIN AROUND 750 PM...NEWTON
AROUND 755 PM...LAKE MOHAWK AND OGDENSBURG AROUND 800 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4121 7439 4120 7437 4118 7437 4109 7449
      4104 7450 4091 7473 4116 7491 4121 7487
      4122 7488 4127 7484 4134 7467

FORECASTER:  DRAG
Special weather statement, Aug 7, 7:20 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT SUN AUG 7 2011

PAZ055-080000-
MONROE PA-
720 PM EDT SUN AUG 7 2011

...ISOLATED THUNDERSTORMS WILL AFFECT MONROE COUNTY...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED THUNDERSTORMS EMBEDDED IN A SHORT LINE OF HEAVY SHOWERS
ALONG A LINE EXTENDING FROM 15 MILES EAST OF SCRANTON TO 10 MILES
SOUTH OF SCRANTON...MOVING SOUTHEAST AT 25 MPH. THE SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE NEAR GOULDSBORO STATE PARK AROUND 730
PM...TOBYHANNA...POCONO PINES AROUND 740 PM...SKYTOP AROUND 745
PM...CANADENSIS...MOUNTAINHOME...MOUNTAINHOME...MOUNT POCONO AROUND
750 PM...PARADISE VALLEY AROUND 755 PM AND HERNYVILLE AROUND 800 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4123 7513 4116 7516 4115 7509 4110 7505
      4108 7501 4095 7524 4117 7561 4123 7554
      4123 7552 4125 7550 4125 7516

FORECASTER:  DRAG
Special weather statement, Aug 7, 7:35 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT SUN AUG 7 2011

NJZ001-007-008-080000-
MORRIS NJ-SUSSEX NJ-WARREN NJ-
735 PM EDT SUN AUG 7 2011

...HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
MORRIS...SUSSEX AND WARREN COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND GUSTY WINDS WITH ISOLATED EMBEDDED THUNDERSTORMS
ALONG A LINE EXTENDING FROM 25 MILES NORTH OF PATERSON TO 18 MILES
EAST OF MONTAGUE TO 9 MILES NORTHEAST OF NEWTON TO 11 MILES
NORTHWEST OF NEWTON...MOVING SOUTH AT 15 MPH. THE THUNDERSTORMS WILL
BE NEAR FIVE POINTS AROUND 740 PM...OGDENSBURG AROUND 750 PM AND
ANDOVER AROUND 800 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

NORTH TO NORTHWEST WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH
THESE STORMS.

AT SUSSEX IN FAR NORTHWEST NEW JERSEY...HALF AN INCH OF RAIN
OCCURRED IN 30 MINUTES WITH GUSTS AROUND 25 MPH ENDING AROUND 730
PM.

LAT...LON 4120 7437 4118 7437 4108 7449 4104 7449
      4105 7444 4101 7443 4101 7445 4090 7460
      4090 7489 4112 7495 4115 7491 4122 7463
      4128 7454

FORECASTER:  DRAG
Special weather statement, Aug 7, 9:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 PM EDT SUN AUG 7 2011

PAZ054-061-062-080215-
CARBON PA-LEHIGH PA-NORTHAMPTON PA-
943 PM EDT SUN AUG 7 2011

...SHOWERS WITH HEAVY RAINFALL AND A POSSIBLE STRONG THUNDERSTORM
FOR LEHIGH...NORTHAMPTON AND CARBON COUNTIES...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 45 MILES WEST
OF WILKES-BARRE TO 23 MILES WEST OF LEHIGHTON...MOVING SOUTHEAST AT
25 MPH. THE SHOWERS WILL BE NEAR LANSFORD AROUND 1015 PM.

BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

WIND GUSTS TO 35 MPH ARE POSSIBLE WITH ANY STRONG THUNDERSTORM THAT
HOLDS TOGETHER INTO CARBON COUNTY OF THE POCONOS.

LAT...LON 4092 7585 4079 7557 4063 7582 4069 7588
      4074 7578 4084 7594 4090 7600 4091 7600
      4094 7593

FORECASTER:  DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 5:06 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Northampton84 min
Aug 8, 6:49 PM EDTSpecial Weather StatementPHIBerks, Bucks, Chester, Lehigh, Montgomery86 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.